Mississippi, 2025Flash Flood and Flood in Mississippi, June 16 to 17, 2025
June 16 to 17, 2025 · NWS JAN · 16 events in 8 counties and zones
Numerous thunderstorms developed during the afternoon of the 16th and again during the day on June 17th. Some storm clusters became severe and produced damaging winds as they moved northeast across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed during the afternoon of the 16th and again during the day on June 17th. Some storm clusters became severe and produced damaging winds as they moved northeast across the area. Additionally, locally heavy rainfall produced some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 16, 11:53 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 16, 11:53 AM CST, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1253 PM CDT Mon Jun 16 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1008 AM CDT Mon Jun 16 2025
Local radars are showing convection getting an early start across
our southern zones. This convection will continue to increase from
the south through the day. Although no strong to severe storms are
expected this morning, local microburst checklist showed a slight
chance by mid afternoon. Early morning satellite imagery/RAP
analysis showed a shortwave trough axis just to our west that is
progged to shift east and help enhance the convection. With the
early start and numerous coverage of convection, some locations
may struggle to reach forecast maximum afternoon temperatures
today. Have made minor adjustments to temperatures will lowest
highs expected over the southwest. /22/
&&
.DISCUSSION...
Issued at 328 AM CDT Mon Jun 16 2025
The moist airmass remains entrenched over the area with a broad
upper level trough draped over the area. Today will be a repeat of
yesterday, with early morning convection north of I-20 giving way to
more widespread showers/thunderstorms filling in by afternoon.
Locally high rain rates can't be rule out today neither can a few
storms going severe later on in the day. Highs will be nice and
subdued thanks to persistent cloud coverage/showers with only a few
eastern sites break 90F today, while everywhere else peaks in the
high 80s.
For the rest of the period expect real gradual warming day to day,
with temperatures climbing into the mid 90s by the beginning of next
week. Along with a general warming trend we should continue to see a
decrease in the overall coverage and intensity of thunderstorms and
showers. That being said it doesn't look like any site fully escapes
measurable precipitation totals over the coming week, so have those
raincoats and umbrellas ready./OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Mon Jun 16 2025
Scattered TSRA were already noted on local radars at 1730Z. The
TSRA wl increase in coverage this aftn and reduce flying
conditions. The TSRA wl dissipate this evening from the south.
Away from TSRA VFR conditions will prevail until after 11Z Tuesday
when MVFR cigs wl develop at most TAF sites and prevail until
after 15Z. By 17Z VFR conditions are expected areawide until
scattered to numerous TSRA develop from the south again Tuesday
aftn. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 89 72 89 73 / 70 40 60 0
Meridian 92 71 90 73 / 60 30 70 10
Vicksburg 87 73 90 74 / 70 40 40 0
Hattiesburg 93 73 92 75 / 70 20 70 10
Natchez 87 73 88 73 / 70 30 50 0
Greenville 85 73 88 74 / 80 50 40 0
Greenwood 87 73 88 74 / 90 60 60 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/OAJ/22
In the hours before
Special weather statement, Jun 16, 12:59 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Mon Jun 16 2025
MSZ057-066-161945-
Jones MS-Jasper MS-
159 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JASPER AND NORTHERN
JONES COUNTIES THROUGH 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Laurel, Soso, and Moss around 205 PM CDT.
Sandersville around 210 PM CDT.
Heidelberg around 220 PM CDT.
Stafford Springs around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 8893 3182 8894 3174 8894 3159 8918
3167 8935 3189 8920 3191 8891 3183 8891
TIME...MOT...LOC 1859Z 221DEG 30KT 3167 8921
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Jun 16, 1:04 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
204 PM CDT Mon Jun 16 2025
MSZ035-036-042-162000-
Humphreys MS-Yazoo MS-Holmes MS-
204 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HOLMES...
NORTHWESTERN YAZOO AND CENTRAL HUMPHREYS COUNTIES THROUGH 300 PM
CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louise, or 8 miles northwest of Yazoo City, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Silver City, Eden, and Midnight around 210 PM CDT.
Thornton around 215 PM CDT.
Belzoni around 220 PM CDT.
Tchula around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 9042 3325 9041 3325 9038 3324 9037
3326 9037 3317 9011 3279 9033 3282 9056
3290 9068 3299 9061 3327 9045
TIME...MOT...LOC 1904Z 211DEG 28KT 3296 9050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 16, 1:06 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Mon Jun 16 2025
MSZ049-050-162000-
Scott MS-Rankin MS-
206 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT RANKIN AND SOUTHWESTERN SCOTT
COUNTIES THROUGH 300 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monterey to near Star. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jackson, Pearl, and Brandon around 210 PM CDT.
Pelahatchie and Fannin around 230 PM CDT.
Goshen Springs around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3219 9021 3219 9020 3220 9020 3220 9018
3221 9019 3250 8997 3249 8996 3250 8995
3233 8964 3205 8998
TIME...MOT...LOC 1906Z 216DEG 26KT 3221 9011 3213 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CREvent by event
14 thunderstorm wind, 1 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Rankin
- When
- June 16, 1:10 PM CST
- Where
- Rankin County, 2.74 mi SE of Thomasville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.139, -89.991
A tree was blown down blocking Clara Foote Road.
Thunderstorm Wind, Rankin
- When
- June 16, 1:25 PM CST
- Where
- Rankin County, 0.73 mi E of Rankin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -89.908
A tree was blown down on Rankin Road.
Thunderstorm Wind, Scott
- When
- June 16, 1:58 PM CST to 1:59 PM CST
- Where
- Scott County, 3.85 mi NNE of Beach to 4.12 mi NNE of Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.553, -89.630
A few trees were blown down near Highway 13 and Ludlow Road.
Thunderstorm Wind, Lauderdale
- When
- June 16, 2:09 PM CST
- Where
- Lauderdale County, 1.63 mi W of Okatibbee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.301, -88.758
A few trees were blown down on Arundel Road.
Thunderstorm Wind, Lauderdale
- When
- June 16, 2:10 PM CST
- Where
- Lauderdale County, 0.69 mi N of (Mei)key Fld Meridia
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 32.340, -88.750
Measured 61 mph gust at KMEI Key Field.
Thunderstorm Wind, Lowndes
- When
- June 16, 2:20 PM CST
- Where
- Lowndes County, 1.73 mi E of Flynn
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -88.420
A couple trees were downed on Hickory Ln, Steeplechase Dr, and Northdale Dr.
Thunderstorm Wind, Lauderdale
- When
- June 16, 2:26 PM CST
- Where
- Lauderdale County, 0.58 mi E of Bailey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -88.720
A few trees were blown down in the Bailey area.
Thunderstorm Wind, Lauderdale
- When
- June 16, 2:27 PM CST
- Where
- Lauderdale County, Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.420, -88.650
A few trees were blown down.
Thunderstorm Wind, Neshoba
- When
- June 16, 2:36 PM CST
- Where
- Neshoba County, 0.58 mi E of Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -89.110
A few trees down around town. One tree down on a power line.
Thunderstorm Wind, Neshoba
- When
- June 16, 2:37 PM CST
- Where
- Neshoba County, 3.82 mi NNW of House
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.682, -89.022
A couple trees were blown down.
Thunderstorm Wind, Neshoba
- When
- June 16, 2:44 PM CST
- Where
- Neshoba County, 0.9 mi NW of Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.880, -89.190
A few trees were blown down.
Flash Flood, Lowndes
- When
- June 16, 2:45 PM CST to 3:25 PM CST
- Where
- Lowndes County, 2.41 mi ENE of Flynn to 1.29 mi E of Flynn
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.540, -88.410
Flooding was reported at Military Rd and Black Creek Rd along with Willowbrook Rd between 5th and 7th St.
Thunderstorm Wind, Noxubee
- When
- June 16, 3:26 PM CST
- Where
- Noxubee County, 2.22 mi SW of Macon Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.110, -88.560
A tree was blown down on Washington Street. Multiple power outages in the county as well.
Thunderstorm Wind, Copiah
- When
- June 17, 4:12 PM CST
- Where
- Copiah County, 2.06 mi ENE of Gallman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.940, -90.367
A tree was blown down on Lily road.
Thunderstorm Wind, Lincoln
- When
- June 17, 5:04 PM CST
- Where
- Lincoln County, 2.15 mi NNW of Heucks
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.660, -90.390
Local law enforcement reported multiple trees and some powerlines down across northeastern portions of Lincoln County.
Flood, Scott
- When
- June 17, 5:30 PM CST
- Where
- Scott County, 1.88 mi WNW of Morton to 1.72 mi W of Morton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 32.360, -89.700
Water was covering a part of Rocky Creek road due to flooding along Rocky Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 16, 2025$140,000 · EF2 · 10 events
- Rip Current in North Carolina, June 16, 20251 death · 1 event
- Flash Flooding in Virginia, June 16, 2025$600,000 · 2 events
- Damaging Winds in North Dakota, June 16, 2025$350,000 · 78 kt wind · 2 events
- High Wind in North Dakota, June 16, 2025$100,000 · 65 kt wind · 4 events
- Flash Flooding and Lightning Strike in Texas, June 16, 2025$100,000 · 3 events
- Flash Flooding and Damaging Winds in North Carolina, June 16, 2025$54,000 · 50 kt wind · 15 events
- Flash Flooding in Virginia, June 16 to 17, 2025$50,000 · 10 events
- Tornadoes and Flash Flooding in Minnesota, June 16 to 21, 2025$3,000 · EF1 · 17 events
- Tornadoes and Flash Flood in Minnesota, June 16 to 17, 2025EF0 · 35 events
- Hail and Damaging Winds in Nebraska, June 16, 20251.75 in hail · 24 events
- Dust Storm and Hail in Kansas, June 16, 2025$6,000 · 1 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272345, 1272352, 1272354, 1272356, 1272359, 1272373, 1272360, 1272374, 1272377, 1272378, 1272379, 1272376, 1272381, 1272383, 1272384, 1272385.